Journal of Operator Theory
Volume 45, Issue 1, Winter 2001 pp. 175-193.
Non-commutative analytic Toeplitz algebrasAuthors: David W. Kribs
Author institution: Pure Mathematics Department, University of Waterloo, Waterloo, Ontario N2L--3G1, Canada
Summary: The non-commutative analytic Toeplitz algebra is the \WOT-closed algebra generated by the left regular representation of the free semigroup on n generators. The structure theory of contractions in these algebras is examined. Each is shown to have an \hinf functional calculus. The isometries defined by words are shown to factor only as the words do over th e unit ball of the algebra. This turns out to be false over the full algebra. The natural identification of \WOT-closed left ideals with invariant subspaces of the algebra is shown to hold only for a proper subcollection of the subspace s.
Keywords: Analytic Toeplitz algebra, left regular representation, isometric dilation
Contents Full-Text PDF